Flood, Riverside
- When
- January 9, 8:00 AM PST to 9:30 AM PST
- Where
- Riverside County, Cathedral City
- Property damage
- $40,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Thunderstorms with heavy downpours caused normally dry washes to overflow and flood streets during the morning commute hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Thunderstorms with heavy downpours caused normally dry washes to overflow and flood streets during the morning commute hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 9, 3:30 AM PST, 4 hours 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 330 AM PST THU JAN 9 2003 .SYNOPSIS...ONSHORE FLOW OVER SOUTHERN CALIFORNIA WILL RESULT IN MOSTLY CLOUDY CONDITIONS TODAY. A WEAK LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL BRING SHOWERS TO THE AREA ON FRIDAY. THE WEAK LOW PRESSURE SYSTEM WILL MOVE EAST SATURDAY WITH WEAK HIGH PRESSURE AND DRY CONDITIONS SATURDAY INTO THE MIDDLE OF NEXT WEEK. .DISCUSSION...RESIDUAL MOISTURE OVER THE AREA WILL KEEP THE CLOUDS AROUND TODAY. THE NEXT WEAK STORM MOVES IN TONIGHT AND FRIDAY AND MAY GENERATE A FEW SHOWERS HERE AND THERE. WEAK RIDGING RETURNS SATURDAY...AND CONTINUES INTO NEXT WEEK FOR SEASONABLE CONDITIONS AND DRY WEATHER. .SAN...NONE. SMALL
CAZ042-043-048-050-055>058-060>062-101400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST THU JAN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SMALL
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339501.